MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3544800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Post Operative Wound Infection (2446); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/28/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: generalized illness, infection.Date of explantation: (b)(6) 2021.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old mixed-race (caucasian, african american, indian, hispanic/latino) female patient underwent a primary breast reconstruction with two 800cc mentor memorygel breast implant prostheses and suffered several unexplained systemic symptoms postoperatively.The symptoms are breast pain, memory loss, headaches, tissue tenderness, sleep disturbance, burning sensation, mental distress, inflammation, difficulty concentrating, necrosis and infection (twice), hypothyroidism, skin rash, left implant is visibly moved and wrinkled on side, scarring, fatigue, hot by touch, discomfort wearing clothes, and sensitive skin.No device issue was reported.The root cause of the patient¿s symptoms is unclear.As a result, the patient is scheduled to undergo explantation on (b)(6) 2021.The event date was estimated as (b)(6) 2014 based on available information.This report is for the right-sided prosthesis.
 
Additional Manufacturer Narrative
On 15-oct-2021, mentor received additional information regarding the patient¿s symptoms.The patient experienced left-sided rupture.The patient stated that ct scan and sonogram performed on (b)(6) 2021 indicated left-sided rupture.In addition, the patient suspects that her left kidney is having an issue (unspecified) due to this rupture.The root cause of the patient¿s left kidney issue is unclear.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 12-nov-2021, mentor received additional information regarding the patient¿s symptoms and revision surgery.The patient experienced bilateral capsular contracture (grade unknown) and breast pain.The patient underwent bilateral removal without replacement on 1-nov-2021.The relevant field has been updated.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 7-feb-2021, mentor received additional information regarding the event, the patient¿s information, and the reporting status to the fda.Manufacture report number 1645337-2021-13365 has been identified as a duplicate of this report, 1645337-2021-11494.Final regulatory reporting will be performed through manufacturing report number 1645337-2021-11494.The patient¿s middle name is (b)(6).The patient¿s addresses is (b)(6).The patient reported the event to the fda on (b)(6) 2021.The relevant fields have been updated.On 18-feb-2022, the suspected medical device was returned for evaluation.On 3-feb-2022 or 2-feb-2022, the investigation on the suspected medical device was completed.Investigation summary: mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Infection, manifested by swelling, tenderness, pain, and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If the infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12637327
Report Number1645337-2021-11494
Device Sequence Number11892675
Product Code FTR
UDI-Device Identifier00081317001164
UDI-Public00081317001164
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2019
Device Model Number3544800
Device Catalogue Number3544800
Device Lot Number6867593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer10/15/2021
11/12/2021
02/07/2022
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/08/2021
12/06/2021
03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceBlack Or African American, White